Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Sep 10, 2025, 2:00 AM MST for Mohave County, Arizona. It took effect at Sep 10, 2025, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2025, 2:00 AM MST (09:00 UTC)
- In effect from
- Sep 10, 2025, 10:00 AM MST
- Expired
- Sep 10, 2025, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5711 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
343 WWUS75 KVEF 100900 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 200 AM PDT Wed Sep 10 2025 AZZ001-003-101700- /O.CON.KVEF.WI.Y.0023.250910T1700Z-250911T0200Z/ Northwest Plateau-Northwest Deserts- Including the cities of Wikieup, Yucca, Colorado City, Mt Trumbull, Kingman, Golden Valley, Valentine, Tuweep, Pipe Spring National Monument, Dolan Springs, and Western Grand Canyon 200 AM MST Wed Sep 10 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northwest Deserts and Northwest Plateau. * WHEN...From 10 AM this morning to 7 PM this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ036-NVZ021-101700- /O.CON.KVEF.LW.Y.0007.250910T1700Z-250911T0200Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Laughlin, Hoover Dam, Oatman, Bullhead City, and Mohave Valley 200 AM PDT Wed Sep 10 2025 /200 AM MST Wed Sep 10 2025/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Lake Mead and Lake Mohave. * WHEN...From 10 AM this morning to 7 PM this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
2 follow-up statements
616 WWUS75 KVEF 101629 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 929 AM PDT Wed Sep 10 2025 AZZ001-003-110200- /O.CON.KVEF.WI.Y.0023.250910T1700Z-250911T0200Z/ Northwest Plateau-Northwest Deserts- Including the cities of Dolan Springs, Kingman, Tuweep, Mt Trumbull, Valentine, Colorado City, Yucca, Golden Valley, Wikieup, Western Grand Canyon, and Pipe Spring National Monument 929 AM MST Wed Sep 10 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northwest Deserts and Northwest Plateau. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ036-NVZ021-110200- /O.CON.KVEF.LW.Y.0007.250910T1700Z-250911T0200Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Hoover Dam, Oatman, Mohave Valley, Laughlin, and Bullhead City 929 AM PDT Wed Sep 10 2025 /929 AM MST Wed Sep 10 2025/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Lake Mead and Lake Mohave. * WHEN...Until 7 PM PDT /7 PM MST/ this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MS
228 WWUS75 KVEF 110202 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 702 PM PDT Wed Sep 10 2025 AZZ001-003-110315- /O.EXP.KVEF.WI.Y.0023.000000T0000Z-250911T0200Z/ Northwest Plateau-Northwest Deserts- Including the cities of Wikieup, Western Grand Canyon, Kingman, Dolan Springs, Valentine, Golden Valley, Colorado City, Yucca, Tuweep, Mt Trumbull, and Pipe Spring National Monument 702 PM MST Wed Sep 10 2025 ...WIND ADVISORY HAS EXPIRED... Winds have decreased across the area and the Wind Advisory has been allowed to expire. $$ AZZ036-NVZ021-110315- /O.EXP.KVEF.LW.Y.0007.000000T0000Z-250911T0200Z/ Lake Mead National Recreation Area-Lake Mead National Recreation Area- Including the cities of Laughlin, Oatman, Hoover Dam, Mohave Valley, and Bullhead City 702 PM PDT Wed Sep 10 2025 /702 PM MST Wed Sep 10 2025/ ...LAKE WIND ADVISORY HAS EXPIRED... Winds have decreased across the Lakes and the Lake Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 9, 10:09 PM MST, 3 hours 51 minutes earlier. Its key messages:
- * A low pressure system will bring breezy winds, cooler temperatures, and dry conditions to the Desert Southwest this week. * Smoke from the Garnet Fire will continue to impact the Owens Valley and Esmeralda County during the overnight and morning hours for the next few days.
Area forecast discussion, Sep 9, 10:09 PM MST, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1009 PM PDT Tue Sep 9 2025 .KEY MESSAGES... * A low pressure system will bring breezy winds, cooler temperatures, and dry conditions to the Desert Southwest this week. * Smoke from the Garnet Fire will continue to impact the Owens Valley and Esmeralda County during the overnight and morning hours for the next few days. && .DISCUSSION...through Monday. A low pressure system, currently located off the coast of northern California, will dig into the area over the next few days. As a result, we will see gusty southerly to southwesterly winds pick up across the region on Wednesday and Thursday. Wind gusts will largely be in the 20 to 40 mph range. However, isolated wind gusts in excess of 40 mph will be possible across the eastern portions of our forecast area where upper-level winds will be the strongest. In addition to gusty winds, this system will also bring cooler than normal temperatures with temperatures around 7 to 12 degrees below normal during the second half of the week. The eastern Sierra and northwestern Esmeralda County will see a 15 to 30% chance for isolated showers on Wednesday and Thursday as this system moves in. Otherwise, dry conditions are expected for the rest of the region. As this system slowly pushes into the area, we will find ourselves under southwesterly flow aloft through Thursday. This will allow for smoke from the Garnet Fire in the western Sierra to be transported into the Owens Valley and Esmeralda County. Reduced visibility and poor air quality can be expected overnight into the morning hours as smoke settles in valleys and lower elevations. Conditions look to improve across the northwestern portions of our forecast area beginning Friday as we find ourselves on the back side of the low pressure system, which will result in northwesterly flow aloft. && .AVIATION...For Harry Reid...For the 06Z Forecast Package...Moderate confidence in the overnight wind forecast. Most likely, winds will remain south around 10KT, however there is a low chance for west winds gusting to 25KT to occur in the next few hours. By 09Z, no matter what happens over the next few hours, wind should become south, briefly lose any gusts for a few hours, and sit around 10KT. Around 12Z, southerly gusts to around 20KT should return and continue through the early afternoon before become southwest and increasing to 20-25KT after 20Z. Uncertainty returns Wednesday evening if winds will diminish with gusts end or if west- southwest winds gust to 25KT will push through the terminals. Favored what occurred tonight in the current TAF forecast however changes may be need to reflect latest guidance and trends. VFR and dry conditions will prevail through the period. For the rest of southern Nevada, northwest Arizona and southeast California...For the 06Z Forecast Package...North winds may push smoke into the Owens Valley tonight. Moderate confidence in the BIH TAF, winds tonight are not as strong thus smoke impacts so far have been minimal. This should continue, however there is a low chance that visibility restrictions and occasional low CIGs due to smoke will occur at times through the night. If smoke results in visibility or CIG restrictions tonight at KBIH, improvement in conditions are expected after 18Z Wednesday when southeast winds return. Smoke and impacts may return Wednesday evening as winds turn north which may push smoke back into the area, but it will depend on fire behavior and if the north winds will be strong enough ti push impactful smoke south into the Owens Valley. Otherwise, VFR conditions expected across the region. Other than isolated showers or thunderstorms in the Sierra Wednesday afternoon, it will remain dry. Expect typical overnight wind patterns in most location, then south to southwest winds return Wednesday afternoon with gusts 20- 25KT across the region through 03z with winds then decreasing to less than 10KT overnight. Gusts to around 25KT may persist in the Western Mojave Desert around KDAG tonight and again Wednesday evening and overnight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Stessman AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:00 AM MST | Lake Wind Advisory | VEF | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.